Alert archive / Virginia / Tornado Warnings in 2008

Tornado Warning 62, NWS Wakefield, VA

July 27, 2008Brunswick County, Dinwiddie County, Virginia

NWS Wakefield, VA issued this tornado warning at Jul 27, 2008, 4:58 PM EDT for Brunswick County, Dinwiddie County, Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2008, 4:58 PM EDT (20:58 UTC)
Expired
Jul 27, 2008, 5:30 PM EDT
In force
32 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Brunswick County, VA, Dinwiddie County, VA

The radar

The Norfolk radar (KAKQ), 78 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 1:04 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1265 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1265 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KAKQ 272058
TORAKQ
VAC025-053-272130-
/O.NEW.KAKQ.TO.W.0062.080727T2058Z-080727T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
458 PM EDT SUN JUL 27 2008

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN BRUNSWICK COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHWESTERN DINWIDDIE COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 530 PM EDT

* AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ALBERTA...
  OR 11 MILES NORTH OF LAWRENCEVILLE...MOVING EAST AT 15 MPH.

* THE TORNADO WILL BE NEAR...
  6 MILES SOUTH OF MCKENNEY BY 530 PM EDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND
EASTERN VIRGINIA.

LAT...LON 3699 7798 3699 7794 3699 7792 3699 7791
      3700 7790 3701 7764 3681 7768 3686 7800
TIME...MOT...LOC 2058Z 273DEG 13KT 3690 7790

$$

SMF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 27, 4:01 PM EDT, 57 minutes earlier.

Area forecast discussion, Jul 27, 4:01 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
401 PM EDT SUN JUL 27 2008

.SYNOPSIS...
A COLD FRONT WILL SLOWLY CROSS THE REGION OVERNIGHT. HIGH
PRESSURE WILL START TO BUILD IN FROM THE NORTHWEST ON MONDAY...AS
THE COLD FRONT DISSIPATES ACROSS NORTH CAROLINA. THE HIGH WILL
MOVE OFFSHORE ON TUESDAY...WITH ANOTHER COLD FRONT APPROACHING
FROM THE NORTH LATER IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
MAIN FCST CONCERNS/CHALLENGES IN NEAR TERM INVOLVE TSTMS/SVR
POTENTIAL CURRENTLY UNDERWAY. SVR TSTM WATCH CONTINUES THROUGH 8
PM FOR ALL ZONES EXCEPT CSTL WTRS. VERY STRG INSTABILITY HAS BEEN
SUFFICIENT FOR SCTD SVR STORMS THUS FAR DESPITE ONLY MODEST DEEP
SHEAR (0-6KM BULK SHEAR MAGN). SEVERE THREAT MAINLY CONCERNS STRG
WINDS/HAIL (AND SEVERAL WRNGS HAVE ALREADY BEEN ISSUED).

THROUGH 6PM...EXPECT TO SEE GREATEST SVR THREAT SHIFT FARTHER TO
THE EASTERN ZONES AS AREAS ALONG/W OF I-95 HAVE BECOME WORKED OVER
PRETTY GOOD (INCRSG STABILITY). ALSO NOT SEEING MUCH REDEVELOPMNT
TO OUR WEST DESPITE CLEARING SKIES...WOULD NOT RULE OUT ANOTHER
LINE THOUGH AS THERE IS STILL SOME SHORTWAVE ENRGY IN OHIO/WV THAT
WILL DROP THROUGH OUR AREA LATER THIS EVENG.

KEEPING POPS HIGHEST IN NRN NECK TO ERN SHORE (LIKELY 60-70%) WITH SCTD
(40-50%) WORDING ELSWHERE. SVR THREAT THEN BECOMES LESS LIKELY
AFTER ABOUT 8 OR 9PM...AS MAIN LOW LVL JET SEGMENT SLIDES
OFFSHORE...AND INSTABILITY FURTHER WEAKENS W/ LOSS DAYTIME HTG.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MODELS GNLY TRENDING DRIER/FARTHER TO THE SOUTH WITH THE FRONT
DISSIPATING ON MON (AND BASED ON CURRENT CONDS THIS SEEMS
REASONABLE). HAVE REMOVED POPS FROM AL BE SE VA/NE NC AND PORTIONS
OF ERN VA IN VCNTY OF THE BAY AS FAIRLY DEEP DRYING MAKES IT INTO
AREAS FARTHER NW. HIGHS MAINLY UPPER 80S ON THE COAST TO LWR 90S
INTERIOR VA/NC.

TUE/WED...MODELS ARE ALSO GNLY MORE STABLE FOR TUE AS WEAK SFC
HIGH PRESSURE BUILDS IN FROM THE NW. WITH WEAK LEE TROUGHING BY
AFTN ALONG WITH TEMPS WARMING BACK INTO LWR 90S HAVE KEPT IN AT
LEAST A 20% POP DURING AFTN/ERLY EVENG ALTHOUGH IF TRNDS HOLD MAY
BE ABLE TO REMOVE POPS ALTOGETHER.

NXT FRONT MOVES CLOSER WED...SO HAVE CONTD WITH 30% CHC FOR
AFTN/EVENG TSTMS. TEMPS WARM UP TO THE LOW TO MID 90S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
FNTL BNDRY TO SETTLE S ACRS FA THU...HANGING UP INVOF CST FOR FRI
THROUGH SUN. WL CONT W/ GENLY DIURNAL CNVTN CHCS THROUGH PD...TEMPS
ARND SEASONAL LVLS.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A SVR TSTM WATCH EFFECTIVE FOR REGION TIL 8 PM. STRONG TSTMS
ALREADY OCCURRING OVER PIEDMONT AREA AND WILL LIKELY AFFECT RIC
EARLY IN THE AFTERNOON. COLD FRONT WILL MOVE ACROSS REGION TONIGHT
BUT LIKELY STALL IN THE SOUTHEAST. SHOWER/TSTM ACTIVITY COULD GO
LATE INTO EVENING. SOME PATCHY FOG OVERNIGHT. MOSTLY VFR ON MON
AS FRONT LINGERS NEAR THE COAST. BEST CHC FOR CONVECTION LIKELY
FOR SE VA AND NE NC ON MONDAY. WINDS TURNING WNW TO NE BEHIND
FRONTAL BNDRY AND REMAINING MOSTLY S-SW AHEAD OF IT.

&&

.MARINE...
GENLY SSW WNDS INTO MIDWEEK...SPDS AOB 15 KT. NO SCAS UFN.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB
LONG TERM...ALB
AVIATION...JEF
MARINE...ALB
Hazardous weather outlook, Jul 27, 1:14 PM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
114 PM EDT SUN JUL 27 2008

ANZ633-MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-281715-
CURRITUCK SOUND-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-
MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
114 PM EDT SUN JUL 27 2008

...SEVERE THUNDERSTORM WATCH 761 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND...THE LOWER
EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS...

   SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE.

ANZ650-652-654-656-658-281715-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
114 PM EDT SUN JUL 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE LATE AFTERNOON AND
EVENING HOURS. STRONG GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE.

ANZ630>632-281715-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
114 PM EDT SUN JUL 27 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 761 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS...

   SMALL CRAFT ADVISORY
   SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE.

BROWN

In the hours before

Special weather statement, Jul 27, 3:03 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
303 PM EDT SUN JUL 27 2008

VAZ064-073>077-272000-
CAROLINE VA-ESSEX VA-KING AND QUEEN VA-NORTHUMBERLAND VA-RICHMOND
VA-WESTMORELAND VA-
303 PM EDT SUN JUL 27 2008

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY SOLID LINE OF THUNDERSTORMS FROM COLONIAL BEACH TO 20 MILES
WEST OF MILFORD...OR FROM COLONIAL BEACH TO 13 MILES NORTHEAST OF
MINERAL...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR  BOWLING GREEN AROUND 320 PM EDT...
  MILFORD AROUND 330 PM EDT...
  CHAMPLAIN AROUND 335 PM EDT...
  MONTROSS AROUND 345 PM EDT...
  TAPPAHANNOCK AROUND 400 PM EDT...

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF AROUND 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND IN LOW LYING AND POOR DRAINAGE AREAS.

ALB
Special weather statement, Jul 27, 3:07 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
307 PM EDT SUN JUL 27 2008

MDZ021-272015-
DORCHESTER MD-
307 PM EDT SUN JUL 27 2008

...THUNDERSTORMS APPROACHING WESTERN DORCHESTER COUNTY...

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE FROM 31 MILES NORTHWEST OF CAMBRIDGE TO
49 MILES SOUTHWEST OF CAMBRIDGE...OR FROM 18 MILES NORTHWEST OF
EASTON TO 7 MILES NORTH OF MONTROSS...MOVING EAST AT 17 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR...
  HUDSON AROUND 410 PM EDT...
  TAYLORS ISLAND AROUND 415 PM EDT...

WIND GUSTS TO 40 TO 50 MPH AND HAIL ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF AROUND 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND IN LOW LYING AND POOR DRAINAGE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHEAST MARYLAND.

ALB
Local storm report, Jul 27, 3:13 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
313 PM EDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             CHESTER                 37.35N 77.44W
07/27/2008  E0.88 INCH       CHESTERFIELD       VA   PUBLIC

            SEVERAL REPORTS OF DIME TO NICKLE SIZE HAIL REPORTED

&&

JFOSTER
Local storm report, Jul 27, 3:19 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
319 PM EDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             ADKINS STORE            37.39N 77.10W
07/27/2008  E0.75 INCH       CHARLES CITY       VA   TRAINED SPOTTER

&&

BJACKSON
Special weather statement, Jul 27, 3:43 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
343 PM EDT SUN JUL 27 2008

VAZ063-064-071>078-082>086-090-091-094-272145-
HANOVER-CAROLINE-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-CHARLES CITY-
NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-YORK-
NEWPORT NEWS/HAMPTON-
INCLUDING THE CITIES OF...ASHLAND...RICHMOND...TAPPAHANNOCK...
WILLIAMSBURG...POQUOSON...NEWPORT NEWS...HAMPTON
343 PM EDT SUN JUL 27 2008

SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO CONTINUE IN CENTRAL
AND EASTERN VIRGINIA...MAINLY EAST OF I 95 FROM JUST SOUTH OF
FREDERICKSBURG TO RICHMOND...TO THE CHESAPEAKE BAY THROUGH 530 PM.

THESE THUNDERSTORMS WILL BE CAPABLE OF GUSTY WINDS TO 40 TO 50
MPH...HAIL...AND HEAVY RAIN OF 1 TO 2 INCHES PER HOUR. THE HEAVY
RAIN MAY CAUSE PONDING OF WATER ON ROADWAYS...AND IN OTHER LOW
LYING AND POOR DRAINAGE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SUNDAY EVENING FOR CENTRAL AND EASTERN VIRGINIA.

ALB
Special weather statement, Jul 27, 4:33 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
433 PM EDT SUN JUL 27 2008

VAZ067-079-080-272130-
BRUNSWICK VA-DINWIDDIE VA-NOTTOWAY VA-
433 PM EDT SUN JUL 27 2008

...STRONG THUNDERSTORM MOVING INTO DINWIDDIE COUNTY...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF MCKENNEY...MOVING EAST AT 16 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR RAWLINGS AT 450 PM EDT...
MCKENNEY AT 505 PM EDT...DEWITT...AND...CHERRY HILL AT 520 PM EDT...
BUTTERWORTH AT 525 PM EDT.

EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

BAJ

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 12:51 PM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Goochland39 min
Jul 27, 2:29 PM EDTSevere Thunderstorm WarningAKQCaroline31 min
Jul 27, 2:55 PM EDTSevere Thunderstorm WarningAKQCharles City, James City, Prince George, Surry50 min
Jul 27, 3:02 PM EDTSevere Thunderstorm WarningAKQDinwiddie, Prince George, Surry, Sussex58 min
Jul 27, 3:16 PM EDTSevere Thunderstorm WarningAKQNew Kent44 min
Jul 27, 3:36 PM EDTSpecial Marine WarningAKQ114 min
Jul 27, 3:46 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, King William, Northumberland, Richmond and 1 more44 min
Jul 27, 3:48 PM EDTSevere Thunderstorm WarningAKQGloucester, King and Queen, Lancaster, Middlesex42 min
Jul 27, 3:53 PM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Greensville, Prince George, Southampton, Surry and 2 more67 min
Jul 27, 3:58 PM EDTTornado WarningAKQEssex, Richmond23 min
Jul 27, 4:15 PM EDTSevere Thunderstorm WarningAKQLancaster, Northumberland, Richmond45 min
Jul 27, 4:29 PM EDTTornado WarningAKQLancaster, Northumberland, Richmond46 min
Jul 27, 4:36 PM EDTSpecial Marine WarningAKQ114 min
Jul 27, 4:52 PM EDTSevere Thunderstorm WarningAKQAccomack53 min
Jul 27, 5:27 PM EDTSpecial Marine WarningAKQ48 min
Jul 27, 5:47 PM EDTSevere Thunderstorm WarningAKQAccomack43 min
Jul 27, 6:22 PM EDTSpecial Marine WarningAKQ83 min
Jul 27, 6:53 PM EDTAreal Flood AdvisoryAKQNorthampton2 hr
Jul 27, 7:03 PM EDTAreal Flood AdvisoryAKQChesterfield, Henrico, City of Richmond117 min
Jul 27, 7:49 PM EDTSpecial Marine WarningAKQ116 min

Nearby

Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.